| Model Number |
400SMTHXSFT0408 |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/11/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2020-00885.
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra smart coil (smart coil) and a penumbra smart coil detachment handle (handle).During the procedure, a smart coil failed to detach using the handle; therefore, the handle and smart coil were removed.No additional information regarding the completion of the procedure was provided.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Please note that the device associated with this complaint was expected to be returned; however, additional information received from the penumbra sales representative indicated that the device is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.Based on this information, corrections were made to: 1.Section d.Box 10.Device available for evaluation? (do not send to fda) 2.Section h.Box 3.Reason for non-evaluation 3.Section h.Box 3.''other'' reason for non-evaluation the manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2020-00885.
Additional Manufacturer Narrative
Evaluation of the returned smart coil revealed that the pet lock was intact on the proximal end of the pusher assembly.If the proximal end of the pusher assembly is not properly inserted into the nosecone of the handle prior to detachment and the pet lock is not separated, the smart coils embolization coil may not detach from its pusher assembly after an attempt to detach the coil.During the functional test, the smart coil was detached from its pusher assembly without an issue using a demonstration handle.Further evaluation of the returned smart coil revealed that the pusher assembly mid-joint was proximal to the introducer sheath friction lock and the pusher assembly was kinked near its mid-joint.This damage was likely incidental to the reported complaint.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2020-00885.